Tennessee, 2017Damaging Winds in Tennessee, November 7, 2017
November 7, 2017 · NWS MRX · 2 events in 1 county or zone
Isolated thunderstorms generated wind damage in a weakly unstable environment in Eastern Tennessee ahead of a slow moving cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms generated wind damage in a weakly unstable environment in Eastern Tennessee ahead of a slow moving cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 7, 6:22 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 7, 6:22 AM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
622 AM EST Tue Nov 7 2017
.AVIATION...Will remain in an active weather pattern through the TAF
period. Scattered showers with some embedded thunder will continue
to move across the Southern Appalachian Region this morning and
afternoon. Any shower that moves across a TAF site can expect to
generate occasional MVFR conditions with low CIGs and reduced VIS.
May see a brief break in the shower activity late morning into early
afternoon but timing of this difficult and will keep VCSH/TS through
much of the morning and afternoon hours. Then, another round of
scattered showers is expected late tonight.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
mjb
Hazardous weather outlook, Nov 7, 4:04 AM EST, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
404 AM EST Tue Nov 7 2017
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-080915-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
404 AM EST Tue Nov 7 2017 /304 AM CST Tue Nov 7 2017/
This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
However, ongoing showers and thunderstorms may generate areas
heavy rainfall and create localized flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Thunderstorm Wind, McMinn
- When
- November 7, 9:30 AM EST
- Where
- McMinn County, Riceville
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.380, -84.700
Several trees were reported down along county road 100. Additionally, a resident was injured when a single wide mobile home was blown off of its foundation on the county road 100.
Thunderstorm Wind, McMinn
- When
- November 7, 9:30 AM EST
- Where
- McMinn County, 0.56 mi E of Old Englewood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.420, -84.490
A few trees and power lines were reported down near county road 561 and Pine Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Arkansas, November 7 to 30, 201719 events
- Hail and Damaging Winds in Georgia, November 7, 20171.25 in hail · 4 events
- Drought in Arkansas, November 7 to 30, 20172 events
- Flooding in Puerto Rico, November 7, 20172 events
- Frost and Freeze in Oregon, November 7, 20171 event
- Winter Weather in Colorado, November 7 to 8, 20171 event
- Waterspout in Gulf of Mexico, November 7, 20171 event
- Damaging Wind in South Carolina, November 7, 201750 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 729302, 729303.